MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534320
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Note: this report is one of three complaints that pertain to the same event (mfr report #3005099803-2022-06245, and mfr.Report #3005099803-2022-06270).It was reported to boston scientific corporation that three advanix biliary stents were used during an endoscopic retrograde cholangiopancreatography procedure in the bile duct, performed on (b)(6) 2022.During the procedure, the physician had difficulty pushing the stents out of the endoscope.The patient had a bile duct anomaly and the physician did not have a good vision of the stent going into the bile duct.A blue area was visualized on the screen but the physician could not determine if the first stent was deployed.It appeared as though a part of the stent may have been blocking the lens view.The first stent was deployed prematurely and was then removed from the patient.There was difficulty in deploying the second stent as it appeared lost in the view but was then successfully deployed in the anatomy.The physician removed the endoscope and the third stent was successfully deployed.As a result, there was an approximately one and a half hour surgical delay and the intended procedure was not completed.The patient was scheduled to return the next day to have the implanted stents removed by interventional radiology and new stents were successfully implanted.The customer reported it was unclear if there was an internal channel issue of the endoscope or if the distal cover contributed to any stent deployment issues.The distal cover and endoscope were inspected prior to the procedure and there were no issues identified.The distal cover was not inspected after the procedure for issues.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: impact code f05 captures the reportable event of aborted/cancelled procedure.Impact code f2202 captures the reportable event of endoscopic procedure.
 
Event or Problem Description
Note: this report is one of three complaints that pertain to the same event (mfr report #3005099803-2022-06245, mfr report #3005099803-2022-06268 and mfr.Report #3005099803-2022-06270).It was reported to boston scientific corporation that three advanix biliary stents were used during an endoscopic retrograde cholangiopancreatography procedure in the bile duct, performed on (b)(6) 2022.During the procedure, the physician had difficulty pushing the stents out of the endoscope.The patient had a bile duct anomaly and the physician did not have a good vision of the stent going into the bile duct.A blue area was visualized on the screen but the physician could not determine if the first stent was deployed.It appeared as though a part of the stent may have been blocking the lens view.The first stent was deployed prematurely and was then removed from the patient.There was difficulty in deploying the second stent as it appeared lost in the view but was then successfully deployed in the anatomy.The physician removed the endoscope and the third stent was successfully deployed.As a result, there was an approximately one and a half hour surgical delay and the intended procedure was not completed.The patient was scheduled to return the next day to have the implanted stents removed by interventional radiology and new stents were successfully implanted.The customer reported it was unclear if there was an internal channel issue of the endoscope or if the distal cover contributed to any stent deployment issues.The distal cover and endoscope were inspected prior to the procedure and there were no issues identified.The distal cover was not inspected after the procedure for issues.No further information has been obtained despite good faith efforts.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15729672
Report Number3005099803-2022-06268
Device Sequence Number11495663
Product Code FGE
UDI-Device Identifier08714729787419
UDI-Public08714729787419
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2024
Device Model NumberM00534320
Device Catalogue Number3432
Device Lot Number0029161748
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown